Are Kava and Kratom Teas Dangerous? A Doctor Weighs In


Sherman claims his wife, Delphi, is addicted to kava and kratom teas, controversial yet legal drugs. Are they dangerous? What are the effects of mixing the teas with nicotine, alcohol and Adderall? Dr. Pat Basu, Chief Medical Officer of Doctor on Demand, weighs in.
 
In the video above, Dr. Basu breaks down the dangers of kava and kratom, which are unregulated substances:
 
Dangers of Kava:
  • Hepatitis, cirrhosis and liver failure
  • Kidney damage
  • Blood in urine
  • Damage to the skin (yellow, dry, scaly, flaky)
  • Body tremors
  • Lung/respiratory problems
  • Weight loss

Dangers of Kratom:
  • Respiratory depression
  • Tremors
  • Hallucinations
  • Delusions
  • Psychosis
  • Hostility
  • Aggression
  • Mood swings
  • Insomnia
  • Vomiting
  • Anorexia
  • Weight loss


Dr. Basu says mixing kava and kratom with nicotine, alcohol and Adderall is highly concerning. "That mix — the damage is exponential. In this case, I'd be worried about multiple organ system failure, and frankly, if the doses are high enough, even death could certainly be a possible outcome here," he says.

 
Watch:

From the Show